Georgia, 2023

Hail and Damaging Winds in Georgia, July 2, 2023

July 2, 2023 · NWS FFC · 35 events in 14 counties and zones

Thunderstorms moved across an unstable airmass located mostly over Mississippi, Alabama, and Western Georgia in the afternoon hours. Storms were able to produce outflow strong enough to further develop spotty clustering of thunderstorms across North and Northeast GA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$53,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Thunderstorms moved across an unstable airmass located mostly over Mississippi, Alabama, and Western Georgia in the afternoon hours. Storms were able to produce outflow strong enough to further develop spotty clustering of thunderstorms across North and Northeast GA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 2, 2:15 PM EST, 30 minutes earlier.

Area forecast discussion, Jul 2, 2:15 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Sun Jul 2 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Monday)
Issued at 309 PM EDT Sun Jul 2 2023

Today and tomorrow will be a wash, rinse, repeat type of forecast
days with summer type like convection occurring.

Today energy moving through the main southwest flow aloft will lead
to episodes of severe convection near a few stalled surface
boundaries. Unfortunely this type of set up makes it difficult to
spot exactly where convection will occur. So while we know the
atmosphere is primed for isolated to scattered severe storms for
the remainder of the afternoon and into the evening, determining
the exact timing and placement remains difficult.

If the CAMs are to believed (ARW seems to have verified better than
some of the others this afternoon), scattered showers and storms
will continue to evolve across our western borders and move east
across the FA throughout the evening. Current mesoanalysis
indicates decent deep layer shear, high instability (SBCAPEs
2000-3000 J/kg), lapse rates of 6-7km, 0-1 km SRH ranging from
150-200 m2/s and strong DCAPEs will likely result in severe storms
containing hail and damaging winds along with heavy rainfall.

Tonight into early tomorrow morning another potential round of rain
showers and thunderstorms slides into our area from the west. This
activity will be hinged upon how this evenings activity evolves.
For now will note that should this activity develop as the short
term guidance has been indicating then damaging wind gusts will be
the main impact and the activity will likely be focused across
norther GA. For now the HRRR remains the most bullish on this
activity and illustrates storms occurring after 08Z tomorrow
morning with less wide spread coverage than today.

All of the above thinking has been highlighted by the SPC Day 1
Outlook, which outlines areas north of a line from Haralson to Hart
counties in a Slight Risk (2 out 5) and much of central GA in a
Marginal Risk (1 out of 5).

Unfortunely, things do not end here...the heat continues. A heat
advisory remain in effect through 8 PM tonight for the entire CWA
with the exception of the far N GA counties. Another heat advisory
is likely to be issued for tomorrow during the overnight forecast.
Nonetheless...keep in mind heat safety when celebrating the 4th
of July holiday over the next few days.

28

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 309 PM EDT Sun Jul 2 2023

Key Messages:

- Afternoon to evening thunderstorms possible on the 4th. Some could
be strong to severe.

- Heat will continue through the week, though not quite as warm as
yesterday and today.

- Thunderstorms possible most days in long term forecast. Summer in
the south continues.

4th of July:

No changes made to the extended periods. Shortwave trough over the
northeast will continue to exit to the Atlantic going into the 4th,
leaving behind a stalled frontal boundary to the north of the CWA.
This along with remnant outflow boundaries from the previous evening
will once again be a focus for more convection. I don't want to rain
on anybody's parade, but numerous thunderstorms may actually bring
some rain and thunderstorms to a few parades across the CWA. Some of
these will certainly persist into the evening, so if organizing or
going to any events to celebrate the 4th, please stay weather aware
and remember that if thunder roars, go indoors. 2000+ J/kg of SBCAPE
is noted during the afternoon across the GEFS members, so a few
strong to severe storms will be possible, which is yet another
reason to remain weather aware during any celebrations. Heat may
also be a concern, as forecast heat index values are approaching 100-
105 across much of the CWA. However given that convection is
expected, especially in north GA where there will be better
proximity to the stalled boundary, this may limit impacts with cloud
coverage and rainfall. Decisions on the need for any heat advisories
will be made with future forecast packages, as uncertainty is a bit
too high.

Rest of Forecast:

Through the midweek, pattern won't change very much. Diurnally
driven convection will be possible each day as copious moisture
remains in the area. High temperatures are forecast to remain in the
90s, which when combined with the humidity, will keep heat indices
up near 100 or higher.

By end of week, strong trough digs into the midwest and helps drive
frontal boundary towards and even into the CWA, though boundary will
be quickly washing out as it approaches. Appears as though we will
see more rounds of afternoon convection likely driven in part by
this boundary. That said, GEFS members do have a bit of uncertainty
in just how this will play out and what instability may look like.
But, give me a boundary, even a weak one, approaching the CWA with
relatively high PWATs in July, and I'm going to bet on the
convection happening.

Lusk/01

&&

.AVIATION...
(18Z TAFS)
Issued at 133 PM EDT Sun Jul 2 2023

Expecting mainly VFR conditions at all terminals this afternoon
and evening. TSRA will likely occur after 23Z and will be
scattered in nature. Have included a TEMPO at all sites from 23Z
to 03Z Monday. West southwest winds will remain in place through
the forecast period at less than 10kts expect near thunderstorms
where outflow winds could be stronger.

//ATL
Confidence...18Z Update...
Low to medium on TSRA timing and development.
High on all other elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  94  73  91 /  30  30  30  50
Atlanta         74  94  74  90 /  30  30  30  60
Blairsville     67  87  69  85 /  50  30  30  60
Cartersville    72  93  72  90 /  40  40  30  60
Columbus        75  96  76  94 /  30  30  20  50
Gainesville     72  91  73  89 /  40  30  30  50
Macon           75  97  75  94 /  20  30  20  50
Rome            72  93  73  91 /  40  40  30  60
Peachtree City  74  94  74  91 /  30  30  30  50
Vidalia         76  98  76  96 /  20  30  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ001>005-011-012-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...28
LONG TERM....01
AVIATION...28
Hazardous weather outlook, Jul 2, 12:24 PM EST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
124 PM EDT Sun Jul 2 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
124 PM EDT Sun Jul 2 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Severe Thunderstorms Watch is in effect across portions of
North and Northeast GA until 9 pm.

A Heat Advisory is in effect for most of northern and central
Georgia through 8 PM today. Expect heat indices to approach or
exceed 105 degrees. Take appropriate actions to avoid heat related
illnesses.

Scattered thunderstorms are expected between 2 PM and 10 PM today.
A couple of storms could be severe with damaging downburst winds,
frequent lightning, and some hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms will be possible each afternoon and evening through
Saturday. There is a marginal risk (level 1 of 5) of severe
weather Monday and Tuesday. The primary severe hazard on both days
should be damaging downburst winds. Be prepared for potential
disruptions to your 4th of July activities.

Hot and humid conditions will continue in central Georgia through
mid week, with afternoon heat indices in the 102 to 108 degree
range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jul 2, 2:09 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EDT Sun Jul 2 2023

GAZ042-053-021945-
Coweta GA-Carroll GA-
309 PM EDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of southeastern Carroll
and northwestern Coweta Counties through 345 PM EDT...

At 308 PM EDT, a strong thunderstorm was over Whitesburg, or 9 miles
southeast of Carrollton, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Whitesburg, Plant Yates, Byers Crossroads and Seaton Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3355 8500 3358 8486 3357 8481 3356 8483
      3355 8483 3352 8481 3346 8485 3344 8503
TIME...MOT...LOC 1908Z 256DEG 13KT 3350 8495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 2, 2:20 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT Sun Jul 2 2023

GAZ001-021945-
Dade GA-
320 PM EDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of Dade County through
345 PM EDT...

At 320 PM EDT, a strong thunderstorm was over Bridgeport, moving east
at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City, Wildwood and Rising Fawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Georgia.

&&

LAT...LON 3498 8536 3487 8544 3483 8545 3479 8545
      3474 8547 3477 8556 3477 8557 3495 8560
      3498 8560
TIME...MOT...LOC 1920Z 266DEG 25KT 3493 8570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Northeast Alabama radar (KHTX), 51 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Dade

When
July 2, 2:45 PM EST to 2:47 PM EST
Where
Dade County, 2.27 mi E of Cole City
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.950, -85.530

Two trees down near the intersection of Ballard Rd and New Home Rd.

Thunderstorm Wind, Dade

When
July 2, 2:49 PM EST to 2:51 PM EST
Where
Dade County, 3.85 mi NNW of New England
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.970, -85.500

Tree down along Murphey Hollow Road near Ferndale Branch Creek.

Thunderstorm Wind, Dade

When
July 2, 2:50 PM EST to 2:52 PM EST
Where
Dade County, 1.35 mi NNW of New England
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.939, -85.475

Report of tree down at Harris Rd near Reeves Rd.

Hail, Dade

When
July 2, 3:38 PM EST to 3:40 PM EST
Where
Dade County, 1.49 mi SSW of Plum Nelly
Measured
1 in hail
Reported by
Public
Coordinates
34.760, -85.490

Quarter sized hail reported on Daisy Lane near the intersection of Holder Loop Road.

Thunderstorm Wind, Chattooga

When
July 2, 3:45 PM EST to 3:47 PM EST
Where
Chattooga County, 0.69 mi S of Rowell Siding
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.320, -85.380

Multiple trees down along Old Holland Rd between southern 2 entrances to GA 100.

Thunderstorm Wind, Chattooga

When
July 2, 3:47 PM EST to 3:49 PM EST
Where
Chattooga County, 3.64 mi SSE of Alpine
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.400, -85.480

Tree and powerlines down at Oak Hill Rd and Mosley Springs Rd.

Thunderstorm Wind, Chattooga

When
July 2, 3:47 PM EST to 3:49 PM EST
Where
Chattooga County, 0.19 mi NW of Holland
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.352, -85.373

Report of tree down at Hwy 100 and Holland Chattoogaville Rd.

Thunderstorm Wind, Chattooga

When
July 2, 3:49 PM EST to 3:51 PM EST
Where
Chattooga County, 0.69 mi N of Lyerly
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.410, -85.400

Tree down at Reynolds St between Williams St and Cemetery Rd.

Thunderstorm Wind, Chattooga

When
July 2, 3:54 PM EST to 3:56 PM EST
Where
Chattooga County, 0.9 mi SW of Berryton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.440, -85.400

Report of tree down on Cox Rd near Back Berryton Rd.

Thunderstorm Wind, Chattooga

When
July 2, 3:54 PM EST to 3:56 PM EST
Where
Chattooga County, 1.62 mi WNW of Lyerly
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.411, -85.425

Report of tree down on Oak Hill Rd near Smallen Rd.

Thunderstorm Wind, Chattooga

When
July 2, 3:54 PM EST to 3:56 PM EST
Where
Chattooga County, 1.08 mi NNW of Welcome Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.585, -85.324

Report of tree down at Long Hollow Rd and Browns Rd.

Hail, Douglas

When
July 2, 3:54 PM EST to 3:56 PM EST
Where
Douglas County, 2.62 mi E of Lithia Spgs
Measured
1 in hail
Reported by
Public
Coordinates
33.776, -84.605

Report of 1 inch hail on Thornton Rd near I-20.

Thunderstorm Wind, Chattooga

When
July 2, 3:59 PM EST to 4:01 PM EST
Where
Chattooga County, 0.69 mi N of Summerville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.490, -85.350

Tree down on house at NW Congress St and Nixon St.

Thunderstorm Wind, Chattooga

When
July 2, 3:59 PM EST to 4:01 PM EST
Where
Chattooga County, 0.69 mi N of Summerville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.490, -85.350

Tree down on house at NW Congress St and Nixon St.

Thunderstorm Wind, Chattooga

When
July 2, 4:00 PM EST to 4:02 PM EST
Where
Chattooga County, 0.53 mi ESE of Summerville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.476, -85.342

Tree down on powerlines on E Washington St near College St and E Penn St.

Thunderstorm Wind, Chattooga

When
July 2, 4:03 PM EST to 4:05 PM EST
Where
Chattooga County, 1.79 mi SE of Trion
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.510, -85.300

Tree down at Alexander Rd and Penn Bridge Rd.

Thunderstorm Wind, Chattooga

When
July 2, 4:03 PM EST to 4:05 PM EST
Where
Chattooga County, 0.9 mi SE of Trion
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.520, -85.310

Powerlines down at Walmart near Martha Berry Hwy and Underwood Dr.

Thunderstorm Wind, Cobb

When
July 2, 4:07 PM EST to 4:09 PM EST
Where
Cobb County, 0.62 mi SSW of Oakdale
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.812, -84.504

Tree down on powerlines near Oakdale Rd and Oakdale Road SE.

Thunderstorm Wind, Fulton

When
July 2, 4:11 PM EST to 4:13 PM EST
Where
Fulton County, 3.03 mi N of Sandy Spgs
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.963, -84.372

Two trees down along Monterey Pkwy and Cimarron Pkwy.

Thunderstorm Wind, Floyd

When
July 2, 4:15 PM EST to 4:17 PM EST
Where
Floyd County, 0.57 mi E of (Rmg)russell Fld Rom
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.350, -85.160

Report from asos recorded 58 MPH gust.

Thunderstorm Wind, Murray

When
July 2, 4:20 PM EST to 4:22 PM EST
Where
Murray County, 2.65 mi S of Fashion
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.812, -84.798

Tree down on Mt Carmel Church Rd near Briarfield Rd.

Thunderstorm Wind, Murray

When
July 2, 4:38 PM EST to 4:40 PM EST
Where
Murray County, 1.59 mi SSE of Ramhurst
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.679, -84.719

Tree down at Old Hwy 411 near Sugar Hollow Rd and Hemphill Rd.

Thunderstorm Wind, Chattooga

When
July 2, 4:54 PM EST to 4:56 PM EST
Where
Chattooga County, 1.76 mi E of Neal Crossing
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.545, -85.390

Tree down at Trion Teloga Rd and Bryant Rd near Teloga Creek.

Thunderstorm Wind, Pickens

When
July 2, 5:24 PM EST to 5:26 PM EST
Where
Pickens County, 2.15 mi SSE of Jasper
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.440, -84.410

Tree down at Turner Road between Refuge Rd and Turner Rd Exd.

Thunderstorm Wind, Jackson

When
July 2, 5:37 PM EST to 5:39 PM EST
Where
Jackson County, 0.4 mi NNW of Hoschton
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.105, -83.773

Multiple trees down in the Braselton and Hoschton areas.

Thunderstorm Wind, Towns

When
July 2, 6:05 PM EST to 6:07 PM EST
Where
Towns County, 1.34 mi W of Hunt
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
34.967, -83.773

Reports of widespread damage at the Georgia Mountain Fair Campground on Lake Chatuge in Hiawassee. Dozens of trees were blown down, including several on vehicles and camper vans/trailers.

Thunderstorm Wind, Talbot

When
July 2, 7:00 PM EST to 7:02 PM EST
Where
Talbot County, 2.15 mi NNE of Old Mountain Spring
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.780, -84.670

Report of 6 trees down near the intersection of Rush Creek Hwy and Dan Hendricks Rd.

Thunderstorm Wind, Pike

When
July 2, 7:45 PM EST to 7:47 PM EST
Where
Pike County, 0.55 mi SSE of Molena
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.012, -84.497

Report of tree down along Grubb St.

Thunderstorm Wind, Pike

When
July 2, 7:45 PM EST to 7:47 PM EST
Where
Pike County, 0.55 mi SSE of Molena
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.012, -84.497

Report of tree down along Grubb St.

Thunderstorm Wind, Spalding

When
July 2, 8:15 PM EST to 8:17 PM EST
Where
Spalding County, 0.58 mi W of Experiment
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.270, -84.290

Multiple trees down along roadways and powerlines down as well NW of Griffin.

Thunderstorm Wind, Spalding

When
July 2, 8:15 PM EST to 8:17 PM EST
Where
Spalding County, 0.69 mi S of East Griffin
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.240, -84.250

Multiple trees down on roadways and on powerlines in SE Griffin.

Thunderstorm Wind, Pike

When
July 2, 8:30 PM EST to 8:32 PM EST
Where
Pike County, 0.58 mi E of Reidsboro
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.130, -84.370

Report of trees down along Drew Allen Rd.

Thunderstorm Wind, Pike

When
July 2, 8:30 PM EST to 8:32 PM EST
Where
Pike County, 0.9 mi SW of Hilltop
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.090, -84.440

Trees down on roadway near Mclendon and Concord St.

Thunderstorm Wind, Taylor

When
July 2, 8:30 PM EST to 8:32 PM EST
Where
Taylor County, 0.53 mi SSE of Reynolds
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.563, -84.096

Tree down on house at the intersection of Martin Luther King Drive and Harris Street.

Thunderstorm Wind, Taylor

When
July 2, 8:30 PM EST to 8:32 PM EST
Where
Taylor County, 0.62 mi SE of Reynolds
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
32.563, -84.093

Tree down at intersection of Harris Street and North Collins Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyWarnings in Georgia, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1118709, 1118710, 1118711, 1118712, 1118696, 1118697, 1118698, 1118699, 1118700, 1118701, 1118702, 1118713, 1118703, 1118704, 1118705, 1118706, 1118707, 1118714, 1118715, 1118716, 1118718, 1118717, 1118708, 1118719, 1118720, 1118721, 1118722, 1118723, 1118724, 1118725, 1118726, 1118727, 1118728, 1118729, 1118730.